MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. IB KIT, BC, W/ CC FT AND JUMPSTART; BIO SOFT TISSUE FIXATN FASTNR
Model Number IB KIT, BC, W/ CC FT AND JUMPSTART
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 2/28/2024, it was reported by a sales representative via phone that an ar-1788j-cp internalbrace implant system had an issue during an ats lateral ligament reconstruction procedure on (b)(6) 2024.The surgeon was using the 3.4 cannulated drill bit, and after drilling one cycle, the k-wire and the ankle started shaking a bit.The 3.4 cannulated drill bit was removed, and before drilling again in the tibia, the surgeon notice that the tip of the device was broken.X-rays had been taken before and and again afterwards, and no metal piece was found in the talus bone or inside the patient.They were trying to locate a metal piece on the floor, but it could not be found either, so it was assumed that it might have been damaged out-of-box, but had initially not been noticed.Another 3.4 solid drill bit was used to complete the procedure successfully, and there was no harm to the patient.A case delay of 20 minutes was reported, and there was no additional anesthesia administered to the patient.This occurred during use with no patient harm.
 
Additional Manufacturer Narrative
Additional information.Complaint is confirmed.Visual inspection identified the distal tip of the flutes of the returned drill bit had broken off.No more components from the internalbrace¿ implant system, ligament augmentation repair, biocomposite, with jumpstart® dressing had returned.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed user error due to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
IB KIT, BC, W/ CC FT AND JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18896466
Report Number1220246-2024-01444
Device Sequence Number20380677
Product Code MAI
UDI-Device Identifier00888867318137
UDI-Public00888867318137
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberIB KIT, BC, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788J-CP
Device Lot Number15170825
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown